MAUDE Adverse Event Report: ARTHREX, INC. FLIPCUTTER II, SHORT 9MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

ARTHREX, INC. FLIPCUTTER II, SHORT 9MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number FLIPCUTTER II, SHORT 9MM
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a cruciate ligament surgery the tips of the devices broke.All broken parts were retrieved from the patient.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint is confirmed.Three unpackaged ar-1204as-90 batch numbers: 2207123808 were received for investigation.Visual evaluation revealed that the three devices' cutter tips were broken off before receipt for investigation.Visual evaluation found debris and burrs on the shaft and tips of the devices.This event is most likely caused by prying/leveraging, or excessive bending forces applied during use.

Brand Name
FLIPCUTTER II, SHORT 9MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15657420
Report Number1220246-2022-05655
Device Sequence Number17758158
Product Code HWE
UDI-Device Identifier00888867004436
UDI-Public00888867004436
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFLIPCUTTER II, SHORT 9MM
Device Catalogue NumberAR-1204AS-90
Device Lot Number2207123808
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2022
Supplement Date Received by Manufacturer10/06/2022
Initial Report FDA Received Date10/24/2022
Supplement Report FDA Received Date01/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown